PAUL S. STRONG; EDWARD M. GLASSBURN
Thrombocytopenic purpura following the use of the sulfonamides is a rare but serious complication. In some instances it appears to be the result of an acquired sensitivity to the drug, whereas in others it represents a true idiosyncrasy and may follow the initial experience with the sulfonamide. Werner1 reported a case of thrombocytopenia which appeared after the administration of only 1 gram of sulfathiazole. This patient had a history of having received the same drug 20 days before without reaction. Toxic thrombocytopenia was described by Goldbloom et al.2 in a 50 year old female who had received only 6 grams
Learn more about subscription options.
Register Now for a free account.
STRONG PS, GLASSBURN EM. THROMBOCYTOPENIC PURPURA FOLLOWING THE USE OF SULFATHIAZOLE(THROMBOCYTOPENIC PURPURA FOLLOWING THE USE OF SULFATHIAZOLE*). Ann Intern Med. 1945;23:237–240. doi: 10.7326/0003-4819-23-2-237
Download citation file:
Published: Ann Intern Med. 1945;23(2):237-240.
Coagulopathies, Hematology/Oncology, Platelet Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only